Hi everybody this is my first post but I have read many of your stories and comments and feel like I know you all already lol. Well here is my story. I am a 23 yr old disabled Army Veteran who suffered an injury to my shoulder while deployed. It was not a sever injury but did need surgery. I got surgery but came out of surgery with more sever injury than I had before surgery. So the military, as great as they are, gave me a medical discharge and pecs. I body got used to these 5/325 mg pills but the VA didn't want to pay for more surgery or higher dosage so I upped my own dose as they became less effective. I was then taking so many per day that I am surprised I still have a liver left. I turned to a buddy when I ran out who donated some 15 mg oxy til I could get my stript again. I then decided instead of paying 3 times the amount to the streets I would pay a physician and got a private doctor who has given me 120 20mg oxy per month but my body is becoming used to those and I am tired of the money spent on pills. I am a complete functioning addict. I just graduated from a Police Training Academy at the top of my class. I have a wife and two kids. I have a house. I just know that I dont want to live on these things the rest of my life and would rather put up with the pain then turn these 4 years into 20+ years and pass the point of no return. Any ideas of how to kick this? My buddy told his doc that he wanted off and the doc wanted to wean him but that did'nt work cuz he was used to x amount every 4 hours and another doc gave him valume and some blood presure medication and he took that for 3 days and hasn't touched a pill for 2 weeks now. The blood pressure meds made him so screwed up he would snap out of it doing some wierd stuff like washing cloths in the bathtube or watering the driveway. He still gets night twitches but hasnt craved or had a pill for 2 weeks I just don't know what to do!!!!!
There are a couple of ways to quit - cold turkey or taper. Cold turkey is seriously painful and at your dose, you'll feel like h3ll for a few weeks. If you taper and gradually reduce your dose, it will be much easier. I tapered for three weeks from Fentynal Patches and Percocet and that wasn't pretty but I was still able to work and travel as needed.
There is a great amount of support here on this forum; hang in there and keep posting.
First of all let me tell you, you are NOT alone. Many will be here on this forum for you. You can do this. The WD symptoms last 3-5 days depending on the person, and most or all of us has been through it and it hasn't killed us.
The pills will kill us all if we don't succeed at getting off them.
Joyce do you have anyone you can talk to, maybe a friend that you can trust?
Check out AA/NA meetings.............they are a God send.
Thank you for the support. When I was just begining on these pills and was on 5/325 oxy, I ran out one time and I wasn't aware of withdraws and I went through it and it lasted about 3 days. I went one day and I thought I had the flu cuz the body aches and the vomiting and likewise from the other end if you know what I mean. Then my script showed up in the mail and I was too sick to take them and I went thru it until I was healthy and started taking them again. Had I known what I was going thru I never would have touched one again. It more the mental that holds me back because I've had the flu 2 times in my life and withdraws which was identical to the flu once. Now I know I can do it but its too easy to just grab a pill to make it go away now that I know that it is not the flu and what makes it better. It's is so hard to get past the mental aspect of it. Its terrible cuz to begin with it was one or two pills at the end of the day, then one mid-day and then one or two when it hurt real bad at night. Then it was on mid morning and one mid afternoon and a few to sleep then it was two morning noon and night and so on I never imagined that the Army or the VA would set me up for such failur. Well again thanks for all the suport. Have a blessed evening. Stay strong.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.